Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 26, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 19, 2015, 10:08 AM EDT for 7 counties in Georgia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 10:08 AM EDT (14:08 UTC)
- Expired
- Apr 19, 2015, 11:00 AM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Chattooga County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 10:50 AM EDT | TSTM WND DMG | 1 Wsw Berwin, GA | FLOYD COUNTY EMERGENCY MANAGER REPORTED POWER LINES DOWN ON WILLIAMSON ROAD AND HWY 53 NEAR BROADUS ROAD. |
| Apr 19, 10:55 AM EDT | TSTM WND DMG | Armuchee, GA | MEDIA REPORTED TREES DOWN NEAR ARMURCHEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 7:57 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS52 KFFC 191408
SVRFFC
GAC015-055-115-129-143-223-233-191500-
/O.NEW.KFFC.SV.W.0026.150419T1408Z-150419T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 AM EDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GORDON COUNTY IN NORTHWESTERN GEORGIA...
HARALSON COUNTY IN NORTHWESTERN GEORGIA...
WESTERN BARTOW COUNTY IN NORTHWESTERN GEORGIA...
CHATTOOGA COUNTY IN NORTHWESTERN GEORGIA...
WESTERN PAULDING COUNTY IN NORTHWESTERN GEORGIA...
POLK COUNTY IN NORTHWESTERN GEORGIA...
FLOYD COUNTY IN NORTHWESTERN GEORGIA...
* UNTIL 1100 AM EDT
* AT 1007 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GAYLESVILLE TO NEAR PLEASANT GAP TO 6 MILES
SOUTH OF HEFLIN...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROME...CALHOUN...CEDARTOWN...SUMMERVILLE...BUCHANAN...BREMEN...
ADAIRSVILLE...ROCKMART...EUHARLEE...TALLAPOOSA...TRION...ARAGON...
CAVE SPRING...KINGSTON...RESACA...WACO...BRASWELL...PLAINVILLE...
TAYLORSVILLE AND SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING WIDESPREAD WIND DAMAGE ACROSS EAST CENTRAL ALABAMA. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTHWESTERN
GEORGIA.
LAT...LON 3459 8527 3459 8506 3462 8506 3462 8498
3428 8484 3380 8497 3381 8505 3372 8505
3365 8529 3365 8534 3446 8550
TIME...MOT...LOC 1407Z 239DEG 39KT 3431 8555 3398 8547 3355 8559
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:42 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 19, 7:42 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 742 AM EDT SUN APR 19 2015 .PREV DISCUSSION... /ISSUED 402 AM EDT SUN APR 19 2015/ SHORT TERM /TODAY THROUGH MONDAY/... LOCAL AREA IS ENTERING INTO A STRONGLY DIFFLUENT PATTERN ALOFT AS A SHORTWAVE MOVES THROUGH CENTRAL ALABAMA. ALL THIS ADDING TO THE OVERALL UPWARD VERTICAL MOTION AND WITH PRECIPITABLE WATER VALUES RISING RAPIDLY...COVERAGE OF -RA AND -SHRA HAS LIKEWISE INCREASE. LAST EVENINGS SOUNDING PUT FFC AT AROUND 1.22 PWAT VALUE WHICH MODEL INITIALIZATIONS ARE NOW PUTTING IT CLOSE TO 1.75 IN...SO QUITE AN INCREASE. BIG QUESTION INITIALLY IS THE CONVECTIVE POTENTIAL FOR THE REMAINDER OF THE OVERNIGHT PERIOD INTO THIS MORNING. STABLE ENVIRONMENT REMAINS IN PLACE OVER MUCH OF THE AREA...MORE THAN MODELS WOULD INDICATE...WITH MOSTLY LOW CLOUDS AND ZERO CAPE OVER NORTH GEORGIA. CAPE AXIS REMAINS OVER SOUTH GEORGIA AND SHOULD PROGRESS NORTH THROUGH MORNING WITH AREAS FROM CSG TO MCN AFFECTED FIRST. EVEN AREAS WITHIN THIS INSTABILITY AXIS HAVE EXHIBITED VERY LITTLE LIGHTNING THUS FAR AND WILL LIKELY CAP AT ISOLATED CHANCES FOR NOW. LOOKING LIKE BEST CHANCES OF STRONG TO SEVERE WILL BE OVER THE EAST AND SOUTHEAST SECTIONS OF THE FORECAST AREA TODAY WHERE THE GREATER INSTABILITY WILL BE POSSIBLE. 850 JET OF 40 KNOTS ALONG WITH 0-1 KM HELICITY OF 250 M2/S2 WILL LEAD TO A CONTINUED SLIGHT RISK OF SVR STORMS MAINLY THIS AFTERNOON IN THESE AREAS. WILL GET A BREAK LATE THIS AFTERNOON THROUGH TONIGHT AS NEXT SHORTWAVE APPROACHES FROM THE LOWER MISSISSIPPI VALLEY. PRE FRONTAL BOUNDARY PROGGED TO MOVE THROUGH BETWEEN 12Z AND 15Z MONDAY FOR NW GA AND 15Z TO 21Z ELSEWHERE. LOOKS LIKE SIMILAR SHEAR VALUES AND TARGET AREAS OF EAST AND SOUTHEAST PORTIONS FOR THIS EVENT BUT PERHAPS MORE INSTABILITY TO WORK WITH. NAM12 SHOWS CAPE VALUES IN EXCESS OF 200 J/KG MOVE FROM THE GULF COAST INTO SE PORTIONS. AS FRONT MOVES THROUGH WITH AFOREMENTIONED SHEAR VALUES...SHOULD SEE ANOTHER SEVERE THREAT WITH ISOLATED TORNADOES NOT OUT OF THE QUESTION. AS FAR AS HYDROLOGY CONCERNS...CERTAINLY LOOKS AS THOUGH THERE WILL BE SOME ISOLATED MINOR FLOODING OF THE NORMALLY PRONE AREAS BUT NOT SURE ENOUGH TO WARRANT FLOOD WATCH AT THIS POINT. WPC QPF INDICATES AN INCH TO AN INCH AND HALF SPREAD OVER THE NEXT 2 DAYS. WITH QPF UNDER PERFORMING THUS FAR THIS MORNING...WOULD LIKE TO SEE HOW CONVECTIVE POTENTIAL EVOLVES BEFORE DECIDING ON ANY WATCHES. DEESE LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD...AT LEAST W/RESPECT TO THE LARGER SCALE PATTERNS. AS WOULD BE EXPECTED THE LATER INTO THE RUN THE MORE THERE ARE DIFFERENCES IN STRENGTH AND TIMING OF SOME OF THE SMALLER FEATURES... BUT OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER SCALE WAS USED FOR THE LONG TERM FORECAST GRIDS. PERIOD STARTS OUT WITH THE CURRENT SYSTEM MOVING INTO THE REGION NOW FINALLY EXITING...USHERING IN A DRIER AND SEASONABLY MILD AIRMASS IN ITS WAKE FOR MONDAY NIGHT THROUGH TUESDAY. MOISTURE RETURN BEGINS WEDNESDAY AS THE SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT CHANCE FOR PRECIPITATION BACK INTO THE NORTH. THIS WEAK FRONTAL BOUNDARY HANGS AROUND THROUGH THE END OF THE WORK WEEK KEEPING SLIGHT CHANCE TO LOW CHANCE POPS IN THE FORECAST. BETTER CHANCES FOR RAIN SWEEP BACK IN FOR THE WEEKEND AS A STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE ECMWF ARE GENERATING A DECENT SURFACE LOW OVER THE REGION ASSOCIATED WITH THIS SHORT WAVE. ENOUGH INSTABILITY WITH THE MID WEEK SYSTEM FOR A CHANCE OF THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER. WEEKEND SYSTEM SHOWING EVEN LESS INSTABILITY...BUT STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER CONVECTION. 20 && .AVIATION... 12Z UPDATE... IFR AND LIFR CONDITIONS REMAIN OVER MUCH OF THE AREA...EVEN AS LARGE -RA SHIELD MOVES OUT OF THE AREA. FOR NOW...SHOW MARGINAL IMPROVEMENT THROUGH DAYBREAK AFTER WHICH WILL NEED TO MONITOR FOR TSRA POTENTIAL. MOVED TIMING OF THESE TSRA BACK IN LATEST TAF SET BEGIN AT ATL AFT 20Z BUT WILL NEED TO MONITOR THIS BEING TOO LATE. SLOW IMPROVEMENT TO MVFR THROUGH NOON WITH WINDS SHIFTING TO THE SW AND GUSTING. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON LIFR PERSISTENCE. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 61 78 52 / 90 40 60 20 ATLANTA 74 62 75 53 / 80 30 50 10 BLAIRSVILLE 70 57 71 47 / 90 40 60 20 CARTERSVILLE 76 61 75 50 / 80 40 60 10 COLUMBUS 79 65 81 55 / 90 30 40 5 GAINESVILLE 71 61 73 51 / 90 30 60 20 MACON 77 64 81 54 / 100 30 40 10 ROME 77 61 74 49 / 80 30 60 10 PEACHTREE CITY 76 61 77 51 / 80 30 50 10 VIDALIA 79 67 83 60 / 90 60 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....20 AVIATION...DEESE
Hazardous weather outlook, Apr 19, 9:21 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 921 AM EDT SUN APR 19 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 921 AM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE A FEW TORNADOES. A FLASH FLOOD WATCH IS ALSO IN EFFECT. OCCASIONALLY HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY BEGIN TO FLOW OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS EASTERN PORTIONS OF NORTH AND CENTRAL GEORGIA...MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:48 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Apr 19, 8:01 AM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 10 hr |
| Apr 19, 8:49 AM EDT | Tornado Warning | FFC | Carroll, Coweta, Heard | 26 min |
| Apr 19, 9:21 AM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 39 min |
| Apr 19, 10:09 AM EDT | Tornado Warning | FFC | Chattahoochee, Muscogee | 51 min |
| Apr 19, 10:57 AM EDT | Special Weather Statement | FFC | Muscogee | 33 min |
| Apr 19, 10:58 AM EDT | Tornado Warning | FFC | Floyd, Gordon, Murray, Whitfield | 47 min |
| Apr 19, 11:05 AM EDT | Severe Thunderstorm Warning | FFC | Marion, Stewart, Sumter, Webster | 40 min |
| Apr 19, 11:13 AM EDT | Severe Thunderstorm Warning | FFC | Talbot, Upson | 47 min |
| Apr 19, 11:18 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 42 min |
| Apr 19, 11:24 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Gilmer, Gordon, Murray and 3 more | 51 min |
| Apr 19, 11:26 AM EDT | River Flood Warning | FFC | Dade | 25 hr |
| Apr 19, 11:35 AM EDT | River Flood Warning | FFC | Forsyth | 12 hr |
| Apr 19, 11:45 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 45 min |
| Apr 19, 11:49 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Pike, Spalding | 41 min |
| Apr 19, 12:01 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Apr 19, 12:13 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 34 min |
| Apr 19, 12:18 PM EDT | Special Weather Statement | FFC | Dawson | 27 min |
| Apr 19, 12:26 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs | 36 min |
| Apr 19, 12:30 PM EDT | Special Weather Statement | FFC | Butts | 30 min |
| Apr 19, 12:33 PM EDT | Special Weather Statement | FFC | Gilmer | 42 min |
| Apr 19, 12:45 PM EDT | Special Weather Statement | FFC | Crisp | 60 min |
| Apr 19, 1:03 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 57 min |
| Apr 19, 1:08 PM EDT | Special Weather Statement | FFC | Forsyth | 22 min |
| Apr 19, 1:12 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Apr 19, 1:19 PM EDT | Special Weather Statement | FFC | Laurens | 26 min |
| Apr 19, 1:23 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 37 min |
| Apr 19, 1:33 PM EDT | Special Weather Statement | FFC | Walton | 42 min |
| Apr 19, 1:53 PM EDT | Special Weather Statement | FFC | Morgan | 37 min |
| Apr 19, 1:58 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, White | 47 min |
| Apr 19, 2:00 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Apr 19, 2:06 PM EDT | River Flood Warning | FFC | Cobb | 7 days |
| Apr 19, 2:06 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 24 min |
| Apr 19, 2:12 PM EDT | Special Weather Statement | FFC | Taliaferro | 33 min |
| Apr 19, 2:44 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| Apr 19, 2:58 PM EDT | Special Weather Statement | FFC | Emanuel, Toombs | 32 min |
| Apr 19, 4:28 PM EDT | River Flood Warning | FFC | Lamar, Spalding | 7 days |
| Apr 19, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 38 min |
| Apr 19, 7:14 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 31 min |
| Apr 19, 7:43 PM EDT | Special Weather Statement | FFC | Carroll | 47 min |
| Apr 19, 7:49 PM EDT | Special Weather Statement | FFC | Bartow, Catoosa, Gilmer, Gordon, Murray, Pickens and 1 more | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.